# SDR CA140312008

- Difficulty date: March 7, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 13,495 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Condition: Malfunctioned
- Location: Fuel Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ORIGINAL EQUIPMENT SHOWS LARGE DEVIATIONS IN ACCURACY OF THE FUEL VALVE SELECTOR. WHEN INCORRECTLY POSITIONED, EG BETWEEN BOTH AND LT ENGINE WILL OPERATE AT LOWER RPM.  FULL POWER APPLICATION SEES A DEGRADATION OF AVAILABLE POWER 20-30 SECS AFTER ADVANCE OF THROTTLE.  BOTH DETENT, INDICATION AND POSITIONING IN ACCURACY CAN LEAD TO ENGINE POWER LOSS AT CRITICAL ATTITUDE.  COUPLED WITH THE OPERATIONAL COMMITMENT TO WHAT IS "NORMAL" IT BECOMES COMMON OVER TIME FOR PILOTS TO "JIGGLE" THE VALVE TO ENSURE IT IS SEATED IN ITS DETENT.  THERE IS NO PUBLISHED TOLERANCE FOR THE INDICATION INACCURACY OR DETENT WEAR AND SUGGESTIONS THAT THESE VALVES HAVE A TIME/LIFE LIMIT OR PUBLISHED TOLERANCES IN THE SRM IS RECOMMENDED.  TC 20140312008.
